Adverse effect....... - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 02-22-2012
alfjof's Avatar
USMLE Forums Veteran
 
Steps History: Step 1 Only
Posts: 251
Threads: 56
Thanked 104 Times in 62 Posts
Reputation: 114
Send a message via Yahoo to alfjof
Idea! Adverse effect.......

A 41 year old woman comes to the physician because of chronic, generalized musculoskeletal pain, fatigue, and frequent headaches. She states thst her pain improves slightly with exercise. the physical examination reveals painful trigger points produced by palpitation of the trapezius, lateral epicondyle of the elbow, and multiple other sites. Lab study show no abnormalities. If pharmacotherapy is indicated, the most appropiate treatment will most likely produce which of the following side effetcs?


A- Adrenal supression
B- Anticholinergic effects
C- Decreased renal blood flow
D- Decreased respiratory rate
E- Serum-like sickness
Reply With Quote Quick reply to this message
The above post was thanked by:
jinni (02-22-2012)



  #2  
Old 02-22-2012
USMLE Forums Addict
 
Steps History: Not yet
Posts: 175
Threads: 18
Thanked 63 Times in 48 Posts
Reputation: 73
Default

i think its Fibromyalgia in which we give antidepressant like TCA so i think its B Anticholinergic effect.
It could have been polymyalgia rheumatica in which we give Prednisolone but normal lab values contradict it.It has raised ESR.

Whats the answer ???
Reply With Quote Quick reply to this message
The above post was thanked by:
alfjof (02-23-2012)
  #3  
Old 02-22-2012
alfjof's Avatar
USMLE Forums Veteran
 
Steps History: Step 1 Only
Posts: 251
Threads: 56
Thanked 104 Times in 62 Posts
Reputation: 114
Send a message via Yahoo to alfjof
Default

I don't know it
Reply With Quote Quick reply to this message
 
  #4  
Old 02-22-2012
USMLE Forums Addict
 
Steps History: Not yet
Posts: 175
Threads: 18
Thanked 63 Times in 48 Posts
Reputation: 73
Default

Quote:
Originally Posted by alfjof View Post
I don't know it
So whats the source
Reply With Quote Quick reply to this message
  #5  
Old 02-22-2012
alfjof's Avatar
USMLE Forums Veteran
 
Steps History: Step 1 Only
Posts: 251
Threads: 56
Thanked 104 Times in 62 Posts
Reputation: 114
Send a message via Yahoo to alfjof
Default

Quote:
Originally Posted by jinni View Post
So whats the source
I find this question today in Kaplan Qbank 2010
__________________
Happy to Learn New Concept and Mechanism each Day
Reply With Quote Quick reply to this message
  #6  
Old 02-22-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,406
Threads: 118
Thanked 644 Times in 408 Posts
Reputation: 654
Default

A.

seems to me like some sort of inflammation of the joints and muscles.
i say this because exercise improves it. sounds to me like the "improves with repeated use" description we hear in rheumatoid arthritis and such. so for something like that we'd give glucocorticoids. and that would suppress the adrenals.

probably wrong but thats my thought process, whilst lying in bed at 12.22am lol.
__________________
"inflammable means flammable!? What a country."
Reply With Quote Quick reply to this message
  #7  
Old 02-22-2012
alfjof's Avatar
USMLE Forums Veteran
 
Steps History: Step 1 Only
Posts: 251
Threads: 56
Thanked 104 Times in 62 Posts
Reputation: 114
Send a message via Yahoo to alfjof
Default

Quote:
Originally Posted by Dr.NickRiviera View Post
A.

seems to me like some sort of inflammation of the joints and muscles.
i say this because exercise improves it. sounds to me like the "improves with repeated use" description we hear in rheumatoid arthritis and such. so for something like that we'd give glucocorticoids. and that would suppress the adrenals.

probably wrong but thats my thought process, whilst lying in bed at 12.22am lol.

May be you are corect
__________________
Happy to Learn New Concept and Mechanism each Day
Reply With Quote Quick reply to this message
  #8  
Old 02-22-2012
USMLE Forums Addict
 
Steps History: Not yet
Posts: 175
Threads: 18
Thanked 63 Times in 48 Posts
Reputation: 73
Default

Quote:
Originally Posted by alfjof View Post
I find this question today in Kaplan Qbank 2010
Doesnt it has the answer
Reply With Quote Quick reply to this message
  #9  
Old 02-22-2012
Hitman's Avatar
USMLE Forums Master
 
Steps History: Not yet
Posts: 928
Threads: 17
Thanked 539 Times in 375 Posts
Reputation: 549
Default

appears B to me , it is Fibromyalgia becoz its generalized muscle pain , not joint pain ...... and TCA and anticholinergic side effects ......
Reply With Quote Quick reply to this message
The above post was thanked by:
alfjof (02-23-2012)
  #10  
Old 02-23-2012
alfjof's Avatar
USMLE Forums Veteran
 
Steps History: Step 1 Only
Posts: 251
Threads: 56
Thanked 104 Times in 62 Posts
Reputation: 114
Send a message via Yahoo to alfjof
Default

I find the answer guys and you have right:

Fibromyalgia is a medical disorder characterized by chronic widespread pain and allodynia, a heightened and painful response to pressure. It is an example of a diagnosis of exclusion. Fibromyalgia symptoms are not restricted to pain, leading to the use of the alternative term fibromyalgia syndrome for the condition; and fibromyalgia has been considered either a musculoskeletal disease or neuropsychiatric condition. Tricyclic antidepressants(TCA) were the most effective against pain, fatigue, and sleep problems, but have many side effects due to interaction with adrenergic, cholinergic or histaminergic receptors, and sodium channels. Selective serotonin reuptake inhibitors and Serotonin-norepinephrine reuptake inhibitors had lower side effects.

SOURCE: http://en.wikipedia.org/wiki/Fibromyalgia


B is correct; if you have any other suggestion to add about the question don't be affraid to post it
__________________
Happy to Learn New Concept and Mechanism each Day

Last edited by alfjof; 02-23-2012 at 06:25 AM.
Reply With Quote Quick reply to this message



Reply

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
what effect on the screening USMLE-Syndrome USMLE Step 1 Forum 4 02-08-2012 11:01 AM
Drug-induced Adverse Effect Evergreen USMLE Step 1 Forum 2 11-05-2011 11:22 PM
effect of prednisone ricko335 USMLE Step 1 Forum 7 08-07-2011 01:10 AM
adverse drug interaction with phenelzine bebix USMLE Step 1 Forum 3 06-24-2011 10:12 AM
effect of light on rhodopsin ?? rsin21 USMLE Step 1 Forum 1 02-27-2011 08:15 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)